Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 71, NWS Marquette, MI

July 27, 2012

NWS Marquette, MI issued this small craft advisory at Jul 27, 2012, 5:05 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2012, 5:05 AM EDT (09:05 UTC)
Expired
Jul 27, 2012, 12:00 PM EDT
In force
7 hr
Issued by
NWS Marquette, MI

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WHUS73 KMQT 270905
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
505 AM EDT FRI JUL 27 2012

LSZ240-271600-
/O.NEW.KMQT.SC.Y.0071.120727T0905Z-120727T1600Z/
SAXON HARBOR WI TO BLACK RIVER MI-
505 AM EDT FRI JUL 27 2012 /405 AM CDT FRI JUL 27 2012/

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT /11 AM CDT/
TODAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT /11 AM CDT/
TODAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 21 KNOTS FROM THE NORTHEAST...WITH 
  GUSTS UP TO 23 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 8 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 AM EDT FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EDT FRIDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ248>250-271600-
/O.NEW.KMQT.SC.Y.0071.120727T0905Z-120727T1600Z/
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-
505 AM EDT FRI JUL 27 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 14 KNOTS FROM THE EAST...WITH GUSTS 
  UP TO 17 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 AM EDT FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EDT FRIDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 27, 4:28 AM EDT, 37 minutes earlier.

Area forecast discussion, Jul 27, 4:28 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
428 AM EDT FRI JUL 27 2012

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 425 AM EDT FRI JUL 27 2012

HIGH PRESSURE WORKING IN TODAY WILL HELP TO CLEAR SKIES DURING THE
AFTERNOON HOURS AND WARM TEMPERATURES TO CLOSER /BUT STILL SLIGHTLY
BELOW/ NORMAL. UNTIL THEN...CONTINUED PRECIP EXPECTED ACROSS SOUTH
CENTRAL UPPER MI...TRANSITIONING TO THE EAST NEAR LAKE MICHIGAN AND
THEN DISSIPATING AS DRY AIR STARTS TO WORK IN LATER IN THE DAY.

CURRENT UPPER LEVEL ANALYSIS HAS 500MB SHORTWAVE PEGGED OVER THE
UPPER GREAT LAKES REGION AND CONTINUING ON ITS TRACK TO THE
SOUTHEAST AS IT LOSES STRENGTH. AS IT EXITS THE REGION...300MB JET
FORCING WILL ALSO SLIDE TO OUR SOUTH PULLING IN DRIER NWLY WINDS. AT
THE SURFACE...LOW PRESSURE MAXIMA AND ASSOCIATED COLD FRONT WILL
ALSO EXIT TO THE SOUTHEAST. HOWEVER LINGERING POOL OF LOW LEVEL
MOISTURE WILL STICK AROUND THROUGH THE MORNING HOURS AS WILL DECENT
QVECTOR CONVERGENCE. WITH SHOWERS ONGOING...EXPECT THEM TO CONTINUE
AND FOLLOW THE BEST H850-500 CONVERGENCE TO THE EAST DURING THE
MORNING. HOWEVER...A BRIEF LOOK AT CAPE VALUES AND LAPSE RATES SHOWS
VERY LOW PROBABILITY OF FAVORABLE INSTABILITY FOR THUNDERSTORM
DEVELOPMENT. HOWEVER THIS IS AN AUTUMN LIKE SET UP...SO EVEN WITH
UNFAVORABLE INSTABILITY AND A LOW STRATUS DECK...A FEW ISOLATED
RUMBLES OF THUNDER CANNOT BE RULED OUT.

FORECAST SOUNDINGS THEN INDICATE MID AND UPPER LEVEL DRY AIR
WORKING INTO THE CWA VIA A STRONG 500MB RIDGE AND SURFACE HIGH
PRESSURE /AS IS SEEN ON CURRENT VIS IR SATELLITE/. THIS DRY AIR WILL
QUICKLY CUT OFF MOISTURE AVAILABILITY BY EARLY AFTERNOON ACROSS THE
REGION...AND WITH THE FORCING EXITING TO THE SOUTHEAST...EXPECT ANY
LINGERING SHOWERS TO COME TO AN END.

EXPECT RIDGING TO REMAIN THROUGHOUT THE NIGHT TONIGHT AND INTO
SATURDAY MORNING. ONCE SURFACE HIGH PRESSURE MOVES INTO PLACE ACROSS
WI AND UPPER MI...WINDS WILL BEGIN TO SHIFT TO THE NORTH AND THEN
EVENTUALLY TO THE SOUTHEAST WHILE BECOMING VERY LIGHT AND VARIABLE.
INFLUX OF DRY AIR WILL WORK TO CLEAR CLOUD COVER ACROSS THE REGION
AND CEASE ANY FOG POTENTIAL. THOUGH DAYTIME TEMPERATURES WILL HAVE
WARMED INTO THE LOW TO MID 70S ACROSS THE REGION...THE LACK OF CLOUD
COVER AND LIGHT WINDS WILL CAUSE TEMPERATURES TO DROP CONSIDERABLY
DURING THE NIGHT...POSSIBLY DIPPING INTO THE UPPER 40S FOR SOME
AREAS INLAND.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 425 AM EDT FRI JUL 27 2012

SAT/SAT NGT...CWA WL BE DOMINATED BY SFC HI PRES IN THE CENTRAL
GREAT LAKES AND UNDER WNW FLOW ALF E OF UPR RDG CENTERED IN THE HI
PLAINS. ALTHOUGH NUMERICAL GUIDANCE HINTS A SHRTWV EMBEDDED IN THIS
UPR FLOW WL MOVE THE UPR LKS...OVERALL DRYNESS OF THE AIRMASS IN
PLACE SHOULD LIMIT THE IMPACT TO SOME PATCHY MID/HI CLDS MAINLY SAT
NGT. WITH H85 TEMPS ARND 14C SAT AFTN...EXPECT MAX TEMPS TO PEAK
ARND 80 AWAY FM THE MODERATING INFLUENCE OF THE GREAT LKS. RETURN SW
FLOW AND HIER PWAT SHOULD LIMIT THE DIURNAL FALL OF TEMP ON SAT
NGT...ESPECIALLY OVER THE W. EXPECT THE LOWEST MIN TEMPS ON SAT NGT
OVER THE INTERIOR SCNTRL AND E CLOSER TO DEPARTING HI/WEAKER PRES
GRADIENT/CORE OF DRIER AIR.

SUN...ALTHOUGH THE 00Z NAM GENERATES SOME SHRA WITH RETURN SW FLOW
OF INCRSG PWAT TO NEAR 1.5 INCH ARND HI PRES NEAR DTX AND UNDER
SHRTWVS EMBEDDED IN WNW FLOW ALF...LINGERING LARGER SCALE ACYC FLOW
ARND PERSISTENT HI PRES TO THE SE AND LACK OF FOCUSED DYNAMIC
FORCING SUGS ANY ACTIVITY WL BE ISOLD AND TIED TO LK BREEZE BNDRYS.
WITH H85 TEMPS RISING TO ARND 16C...EXPECT HI TEMPS TO BE ABOUT 2C
HIER THAN ON SAT AWAY FM LK MODERATION...WHICH WL BE MOST PRONOUNCED
NEAR LK MI IN LLVL SLY FLOW.

SUN NGT...DESPITE LOSS OF DIURNAL HEATING...APRCH OF SHRTWV/
SOMEWHAT SHARPER DEEP LYR QVECTOR CNVGC/MORE NEUTRAL TO WEAKLY CYC
FLOW IN THE PRESENCE OF PWAT HOLDING NEAR 1.5 INCH WARRANTS A
MENTION OF SOMEWHAT HIER POPS. MORE CLDS WL RESTRICT THE DIURNAL
FALL OF TEMP.

EXTENDED...THE UPR GRT LKS WL REMAIN UNDER THE UNFLUENCE OF WNW FLOW
ALF. TIMING OF DISTURBANCES EMBEDDED WITHIN THIS FLOW THAT MIGHT
ENHANCE SHRA/TS CHCS IS MAIN CHALLENGE BUT PROBLEMATIC AT BEST.
THERE IS CONSENSUS AMONG THE 00Z GFS/00Z CNDN/12Z ECWMF THAT A
STRONGER SHRTWV WL MOVE THRU THE UPR LKS ON MON/TUE...SO MAINTAINED
CONSENSUS FCST MID/HI CHC POPS FOR THAT TIME. ALTHOUGH SOME MODELS
SHOW MORE SUBSTANTIAL DRYING BY MID WEEK...MAINTAINED AT LEAST SCHC
POPS ON WED/THU TO ACCOUNT FOR DISTURBANCES IN THE WNW FLOW THAT
MIGHT INFLUENCE THE CWA. WITH H85 TEMPS GENERALLY WITHIN A COUPLE
DEGREES OF 15C IN THE EXTENDED FCST...EXPECT TEMPS NOT FAR FM THE
SEASONABLE NORM.
&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1115 PM EDT THU JUL 26 2012

ISO-SCT SHOWERS CONTINUE TO SPIN AROUND AN AREA OF LOW PRESSURE
ALOFT. THIS FEATURE WILL CONTINUE TO SINK SOUTHEAST FROM FAR N WI
AND SHIFT NEAR FAR S UPPER MI BY 12Z FRIDAY. WHILE MUCH OF THE
CONVECTION IS OVER...SHOWERS REMAIN. HIGH CLOUDS WILL LIKELY ACT TO
KEEP FOG FROM DROPPING TOO LOW AT ANY OF THE SITES OVERNIGHT. LOOK
FOR CEILINGS TO RISE AND VFR AT ALL SITES BETWEEN 13-21Z...WITH A
CLEAR SKY AND CALM WINDS FIGURED FRIDAY NIGHT AS HIGH PRESSURE SETS
UP OVER THE UPPER GREAT LAKES.
&&

.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 425 AM EDT FRI JUL 27 2012

LOW PRESSURE OVER LAKE MICHIGAN THIS MORNING WILL CONTINUE MOVING TO
THE SOUTHEAST DURING THE DAY...ALLOWING HIGH PRESSURE TO MOVE IN AND
EFFECTIVELY BEGIN CLEARING SKIES BY AFTERNOON. AS THIS TRANSITION
TAKES PLACE...EXPECT SOME GUSTY NORTHEASTERLY WINDS DURING THE
MORNING HOURS...WITH SUSTAINED WINDS BETWEEN 15 AND 20 KNOTS. ONCE
HIGH PRESSURE RIDGE STARTS WORKING IN...WINDS WILL QUICKLY DIMINISH
AND BEGIN TRANSITIONING TO A MORE SOUTHERLY DIRECTION. WAVE HEIGHTS
AROUND 4 FEET ACROSS THE FAR WESTERN AND EASTERN LAKE TO START THE
DAY WILL ALSO BEGIN TO SUBSIDE. AFTER TONIGHT...EXPECT WINDS
GENERALLY AOB 20 KTS THRU THE FCST PERIOD WITH RELATIVELY WEAK PRES
GRADIENT OVER THE UPPER LAKES TYPICAL OF MID SUMMER.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...JMW
LONG TERM...KC
AVIATION...KF
MARINE...JMW/KC
Hazardous weather outlook, Jul 26, 7:19 PM EDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
719 PM EDT THU JUL 26 2012

MIZ001>007-009>014-084-085-271200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
719 PM EDT THU JUL 26 2012 /619 PM CDT THU JUL 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY ALONG THE WISCONSIN
BORDER. ANY STRONGER STORMS COULD PRODUCE GUSTY WINDS UP TO 40 MPH
AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE FRIDAY...DIMINISHING DURING
THE AFTERNOON. ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT ANY REPORTS OF STRONG
WINDS OR HAIL.

LSZ162-240>251-263>267-271200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
719 PM EDT THU JUL 26 2012 /619 PM CDT THU JUL 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY ACROSS FAR WESTERN AND
SOUTHERN PORTIONS OF LAKE SUPERIOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING...THEN AGAIN SUNDAY NIGHT
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LMZ221-248-250-271200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
719 PM EDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE TONIGHT. ANY STRONGER STORMS COULD
PRODUCE GUSTY WINDS TO 40 MPH AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE FRIDAY. ADDITIONAL THUNDERSTORMS ARE
POSSIBLE SUNDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

07/KF

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.